Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 53, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 11, 2011, 12:47 AM EDT for Pendleton County, West Virginia; Highland County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 12:47 AM EDT (04:47 UTC)
- Expired
- Jun 11, 2011, 3:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Highland County, VA, Pendleton County, WV
The radar
The Sterling radar (KLWX), 181 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WGUS51 KLWX 110447
FFWLWX
VAC091-WVC071-110745-
/O.NEW.KLWX.FF.W.0053.110611T0447Z-110611T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1247 AM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HIGHLAND COUNTY IN WESTERN VIRGINIA...
SOUTHERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 345 AM EDT
* AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
HEAVY RAIN IS CONTINUING TO FALL OVER NORTHERN HIGHLAND AND SOUTHERN
PENDLETON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT ATTEMPT TO CROSS FLOODED ROADS AT NIGHT. YOU CANNOT KNOW HOW
DEEP THE WATER IS.
&&
LAT...LON 3852 7967 3856 7968 3860 7964 3862 7964
3869 7960 3874 7954 3861 7917 3848 7923
3842 7929 3842 7932 3837 7935 3850 7970
$$2 follow-up statements
625
WGUS71 KLWX 110649
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 AM EDT SAT JUN 11 2011
VAC091-WVC071-110745-
/O.CON.KLWX.FF.W.0053.000000T0000Z-110611T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIGHLAND VA-PENDLETON WV-
249 AM EDT SAT JUN 11 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
SOUTHERN PENDLETON AND NORTHEASTERN HIGHLAND COUNTIES...
THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA. HOWEVER THE RIVER GAGE
ON THE SOUTH BRANCH OF THE POTOMAC AT FRANKLIN CONTINUES TO SHOW
WATER LEVELS ARE RISING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN...
CIRCLEVILLE...CHERRY GROVE AND BRANDYWINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3852 7967 3856 7968 3860 7964 3862 7964
3869 7960 3874 7954 3861 7917 3848 7923
3842 7929 3842 7932 3837 7935 3850 7970
$$374
WGUS71 KLWX 110740
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 AM EDT SAT JUN 11 2011
VAC091-WVC071-110749-
/O.EXP.KLWX.FF.W.0053.000000T0000Z-110611T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIGHLAND VA-PENDLETON WV-
340 AM EDT SAT JUN 11 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM EDT FOR SOUTHERN
PENDLETON AND NORTHEASTERN HIGHLAND COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA.
LAT...LON 3852 7967 3856 7968 3860 7964 3862 7964
3869 7960 3874 7954 3861 7917 3848 7923
3842 7929 3842 7932 3837 7935 3850 7970
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:50 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 8:50 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 850 PM EDT FRI JUN 10 2011 .SYNOPSIS... A WEAK COLD FRONT WILL STALL OVER THE AREA THROUGH SATURDAY. A STRONGER COLD FRONT WILL PASS THROUGH THE REGION SUNDAY AND HIGH PRESSURE BEHIND THE FRONT WILL BUILD OVER THE REGION EARLY NEXT WEEK. COOLER AND NOTICEABLY LESS HUMID CONDITIONS ARE EXPECTED DURING THIS TIME. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... STATIONARY FRONT STRETCHES FROM THE OHIO VALLEY THROUGH SOUTH CENTRAL PA THIS EVENING. EARLIER SHOWERS AND THUNDERSTORMS HAVE DIMINISHED WITH THE SETTING OF THE SUN. REGIONAL RADAR LOOP SHOWS A LARGE MCS ACROSS CENTRAL OHIO. THIS FEATURE WILL CONTINUE TO MOVE EAST OVERNIGHT...AND APPROACH THE NW PORTION OF THE CWFA LATE TONIGHT/EARLY SATURDAY MORNING. FEATURE SHOULD WEAKEN AS IT APPROACHES THE CWFA. HAVE ADJUSTED THE POPS FOR OVERNIGHT. SHOULD BE A QUIET/DRY PERIOD FOR THE NEXT SEVERAL HOURS. CHANCE POPS AFTER 06Z. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... LOPRES WILL TRACK ENE FROM THE NRN OH VLY TOWARD LAKE ONTARIO SAT. INCREASING SWLY FLOW OUT AHEAD OF THE LOW WILL TRY TO PUSH THE BOUNDARY NWD AS A WARM FRONT...BUT IT WILL HAVE A HARD TIME DOING SO WITH SFC HIPRES OVER ERN NEW ENGLAND BLOCKING THE NWD ADVANCEMENT. HIGH TEMPS WILL RANGE FROM THE MID 80S ACROSS THE HIGHLANDS AND NRN MD TO LOW 90S IN CENTRAL VA. DAYTIME DESTABILIZATION WILL HELP INITIATE CONVECTION ALONG A PRE-FRONTAL TROUGH THAT ENTERS THE HIGHER TERRAIN DURING THE ERY TO MID AFTN. CONVECTION WILL LIKELY DEVELOP FARTHER DOWNSTREAM ALONG THE FRONTAL BOUNDARY DURING THE LATER AFTN AND EVE. WHILE THE BEST FORCING AND STRONGEST WINDS ALOFT WILL BE LOCATED NORTH AND WEST OF THE AREA CLOSER TO THE UPPER LOW...INCREASING SHEAR PROFILES AND MODERATE AMOUNT OF INSTABILITY WILL SUPPORT THE POTENTIAL FOR SOME STORMS TO BECOME SVR WITH LARGE HAIL AND DAMAGING WINDS IF STORMS BECOME ORGANIZED. SPC HAS PLACED MOST OF THE CWA IN A SLIGHT RISK ACCORDINGLY. && .LONG TERM /MONDAY THROUGH FRIDAY/... LEAVING BEHIND THE HEAT AND HUMIDITY OF THIS PAST WEEK...WE WILL SEE ANOTHER TRANSITION PERIOD AND MORE DIFFERENT CONDITIONS NEXT WEEK. DURING THE DAY SUNDAY...A COLD FRONT WILL SWEEP ACROSS THE REGION AND BE THE LAST ACTIVITY TO AFFECT THE AREA THROUGH THE LATTER PART OF THE WORK WEEK. TILL THEN...AN UPPER LOW WILL DRIFT OFF THE NEW ENGLAND COAST AND KEEP HIGH PRESSURE LOCKED IN OVER THE EASTERN SEABOARD. AS THE SFC HIGH SLIDES FROM THE GREAT LAKES TO THE CAROLINAS MON-WED...SOME FAIRLY QUIET WX WILL BE UPON US. AFTER THE CONSECUTIVE RECORD-BREAKING HOT DAYS THIS PAST WEEK...WE WILL SEE MULTIPLE SUB-90 DEGREE DAYS /A COUPLE OF THESE BARELY TOPPING 80 FOR DAYTIME HIGHS/. OVERNIGHT LOWS WILL BE MORE COMFORTABLE AS WELL...DROPPING DOWN INTO THE 60S AND 50S ACROSS THE WRN ZONES. HEADING INTO MIDWEEK...A STRONG AND COMPACT LOW PRESSURE SYSTEM A SHORTWAVE TROUGH WILL DIVE DOWN INTO THE GREAT LAKES. A WEAK LOW PRESSURE SYSTEM FROM THIS FEATURE WILL DEVELOP OVER SERN CANADA...SLOWLY DRAGGING A COLD FRONT ACROSS THE MID ATLC FROM THU INTO FRI. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... EXPECT DRY CONDITIONS OVERNIGHT AT ALL AREA TERMINALS WITH SCATTERED MID TO HIGH LEVEL CLOUDS. HIGH RH VALUES WILL PRODUCE GROUND FOG AT IAD...BWI...MTN...CHO AND MRB REDUCING VISIBILITIES TO AROUND 3SM AFTER MIDNIGHT. VISIBILITIES WILL IMPROVE SHORTLY AFTER SUNRISE. A COLD FRONT WILL CROSS THE REGION OVER THE WEEKEND CAUSING SHOWER AND THUNDERSTORM ACTIVITY TO IMPACT ALL AIRPORTS TOMORROW AFTERNOON. BROUGHT IN A CB GROUP WITH VCSH BETWEEN 21-22Z FOR ALL TERMINALS. CIGS AROUND 5000 FT ARE EXPECTED DURING THIS PERIOD. THUNDERSTORM ACTIVITY SHOULD BRIEFLY TAPER OFF BY LATE SATURDAY EVENING. WIND WILL REMAIN SOUTHEASTERLY THROUGH NOON TOMORROW AND BEGIN TO SHIFT TO THE SOUTHWEST WITH THE FRONTAL PASSAGE. WIND SPEEDS AROUND 5 TO 8 KT WILL CONTINUE THROUGH THE TAF VALID PERIOD. STRONGER GUSTS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THE SLOW MOVING COLD FRONT WILL PRODUCE ACTIVE WEATHER AGAIN MIDDAY SUNDAY. IFR CONDITIONS ARE POSSIBLE OVER THE WEEKEND IF A SHRA OR TSRA IS IN THE VICINITY OF A TERMINAL. STARTING SUNDAY NIGHT...HIGH PRESSURE WILL BUILD BACK ACROSS THE MID ATLANTIC CAUSING CLEARING SKIES AND DRIER CONDITIONS. HIGH PRESSURE AND N-NWLY WINDS WILL TAKE OVER AND CREATE LITTLE CONCERN TILL MIDWEEK. ANOTHER WEAK DISTURBANCE WILL MOVE INTO THE REGION FROM THE GREAT LAKES BY THU AND SLOWLY EXIT BY THE COMING WEEKEND. && .MARINE... SE FLOW CONTINUES ACROSS THE WATERS OVERNIGHT AOB 15 KT. THUNDERSTORMS EXPECTED AGAIN TOMORROW AFTERNOON. A FEW STORMS COULD PRODUCE HAIL AND GUSTY WINDS...SO MARINERS WILL HAVE TO BE ON ALERT FOR POSSIBLE SPECIAL MARINE WARNINGS EACH DAY. A COLD FRONT WILL SLIDE ACROSS THE REGION ON SUNDAY. SHOWERS/TSTMS ARE EXPECTED AHEAD OF AND ALONG THE FRONT. AFTER THE BOUNDARY MOVES OFFSHORE SUN NIGHT...LIGHT NWLY WINDS WILL PICK UP. PERIODS OF NEAR SCA CONDITIONS WILL TAKE PLACE OVER THE NEXT FEW DAYS...BUT HIGH PRESSURE WILL KEEP CONDITIONS QUIET FOR THE MOST PART THROUGH LATE NEXT WEEK. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...LISTEMAA
Hazardous weather outlook, Jun 10, 8:52 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 852 PM EDT FRI JUN 10 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111100- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 852 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SUNDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-111100- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 852 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SUNDAY.
In the hours before
Special weather statement, Jun 10, 7:14 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT FRI JUN 10 2011
VAZ037-102345-
ALBEMARLE VA-
714 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 714 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF NORTH GARDEN...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE NORTH GARDEN...KEENE...ALBERENE...
GLENDOWER AND ESMONT.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.
HALF-INCH HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3801 7866 3802 7855 3784 7844 3779 7849
3777 7867
TIME...MOT...LOC 2314Z 351DEG 9KT 3797 7859
BAJSpecial weather statement, Jun 10, 7:24 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
724 PM EDT FRI JUN 10 2011
DCZ001-MDZ009-010-013-014-VAZ054-110015-
DISTRICT OF COLUMBIA DC-HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-
PRINCE GEORGES MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
724 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...HOWARD...MONTGOMERY...ANNE ARUNDEL AND PRINCE GEORGES
COUNTIES...
AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WHITE OAK TO MONTPELIER...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE FOUR CORNERS...HILLANDALE...ADELPHI...
TAKOMA PARK...BERWYN HEIGHTS...LANGLEY PARK...GREENBELT...GLENN
DALE...CHILLUM AND UNIVERSITY PARK.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS...INCLUDING AT THE
INTERSECTION OF THE BELTWAY AND I-95 IN PRINCE GEORGES COUNTY.
UP TO DIME-SIZE HAIL AND WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3888 7703 3890 7706 3888 7706 3888 7712
3910 7712 3911 7676 3890 7670
TIME...MOT...LOC 2324Z 343DEG 11KT 3904 7700 3905 7684
BAJLocal storm report, Jun 10, 7:38 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 WNW BELTSVILLE 39.04N 76.94W
06/10/2011 E0.75 INCH PRINCE GEORGES MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100914
CJLSpecial weather statement, Jun 10, 10:10 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1010 PM EDT FRI JUN 10 2011 VAZ028-WVZ050-051-110245- HAMPSHIRE WV-MORGAN WV-FREDERICK VA- 1010 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...MORGAN AND FREDERICK COUNTIES... AT 1011 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SLANESVILLE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE TIMBER RIDGE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3944 7825 3922 7832 3934 7860 3943 7856 TIME...MOT...LOC 0211Z 284DEG 10KT 3937 7853
Special weather statement, Jun 10, 10:14 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1014 PM EDT FRI JUN 10 2011 VAZ027-028-WVZ050-110245- SHENANDOAH VA-HAMPSHIRE WV-FREDERICK VA- 1014 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HAMPSHIRE AND FREDERICK COUNTIES... AT 1014 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF AUGUSTA...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE DELRAY AND YELLOW SPRING. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3922 7832 3908 7836 3922 7869 3934 7862 TIME...MOT...LOC 0214Z 290DEG 5KT 3926 7864
Special weather statement, Jun 10, 10:51 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1051 PM EDT FRI JUN 10 2011 VAZ028-WVZ050>052-110315- HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA- 1051 PM EDT FRI JUN 10 2011 ...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...BERKELEY...MORGAN AND FREDERICK COUNTIES... AT 1052 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RIDGE...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE GREENWOOD...ROCK GAP...VALLEY HIGH... HIGHLAND RIDGE...JOHNSONS MILL...VALLEY VIEW AND NEW HOPE. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3965 7810 3944 7799 3933 7840 3950 7848 TIME...MOT...LOC 0252Z 248DEG 15KT 3945 7833
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:10 PM EDT | Special Weather Statement | LWX | Hampshire | 35 min |
| Jun 10, 10:14 PM EDT | Special Weather Statement | LWX | Hampshire | 31 min |
| Jun 10, 10:51 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 24 min |
| Jun 11, 11:58 AM EDT | Special Weather Statement | LWX | Pendleton | 32 min |
| Jun 11, 12:11 PM EDT | Special Weather Statement | LWX | Pendleton | 34 min |
| Jun 11, 6:13 PM EDT | Special Weather Statement | LWX | Morgan | 32 min |
| Jun 11, 6:19 PM EDT | Special Weather Statement | LWX | Morgan | 26 min |
| Jun 11, 6:47 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 28 min |
| Jun 11, 7:17 PM EDT | Special Weather Statement | LWX | Berkeley | 28 min |
| Jun 11, 7:52 PM EDT | Special Weather Statement | LWX | Berkeley, Jefferson | 23 min |
| Jun 11, 1:19 AM EDT | Special Weather Statement | LWX | Frederick | 41 min |
| Jun 11, 12:52 PM EDT | Special Weather Statement | LWX | Rockingham, Shenandoah, City of Harrisonburg | 23 min |
| Jun 11, 1:13 PM EDT | Special Weather Statement | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg, City of Staunton | 32 min |
| Jun 11, 1:34 PM EDT | Special Weather Statement | LWX | Greene | 26 min |
| Jun 11, 1:44 PM EDT | Special Weather Statement | LWX | Madison, Page | 31 min |
| Jun 11, 2:02 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 28 min |
| Jun 11, 2:05 PM EDT | Special Weather Statement | LWX | Greene, Madison | 40 min |
| Jun 11, 2:18 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 42 min |
| Jun 11, 2:29 PM EDT | Special Weather Statement | LWX | Fauquier, Rappahannock | 31 min |
| Jun 11, 2:39 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William, Rappahannock | 39 min |
| Jun 11, 2:45 PM EDT | Special Weather Statement | LWX | Orange | 30 min |
| Jun 11, 2:53 PM EDT | Small Craft Advisory | LWX | 50 hr | |
| Jun 11, 3:01 PM EDT | Special Weather Statement | LWX | Fauquier | 29 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | LWX | Albemarle | 37 min |
| Jun 11, 3:11 PM EDT | Special Weather Statement | LWX | Orange, Spotsylvania | 34 min |
| Jun 11, 3:13 PM EDT | Special Weather Statement | LWX | King George | 32 min |
| Jun 11, 3:29 PM EDT | Special Marine Warning | LWX | 81 min | |
| Jun 11, 3:39 PM EDT | Special Marine Warning | LWX | 81 min | |
| Jun 11, 3:52 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, King George, Prince William, Stafford, City of Alexandria and 5 more | 23 min |
| Jun 11, 4:10 PM EDT | Severe Thunderstorm Warning | LWX | King George, Stafford | 50 min |
| Jun 11, 4:25 PM EDT | Special Weather Statement | LWX | Nelson | 35 min |
| Jun 11, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 40 min |
| Jun 11, 4:59 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 11, 5:04 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton | 26 min |
| Jun 11, 5:09 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jun 11, 5:33 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 27 min |
| Jun 11, 5:53 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jun 11, 5:57 PM EDT | Special Weather Statement | LWX | City of Staunton, City of Waynesboro | 33 min |
| Jun 11, 6:23 PM EDT | Special Marine Warning | LWX | 80 min | |
| Jun 11, 6:38 PM EDT | Special Weather Statement | LWX | Page | 37 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.